MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72202589
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the suture cutter had a locked piece and it was not working properly.No case reported; therefore, there was no patient involvement.Per the preliminary results of the investigation, the visual inspection shows the distal end of the cutting shaft is fractured away from the proximal end that is attached to the handpiece.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The device shows definite wear from use, the laser etchings are legible.The distal end of the cutting shaft is fractured away from the proximal end that is attached to the handpiece.A functional assessment of the device found it cannot function as designed due to the fractured cutting shaft.There was a relationship found between the device and the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that the suture cutter had a locked piece and it was not working properly.No case reported; therefore, there was no patient involvement.

Brand Name
SUTURE CUTTER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18771368
Report Number1219602-2024-00345
Device Sequence Number4526231
Product Code NBH
UDI-Device Identifier03596010652447
UDI-Public03596010652447
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202589
Device Lot Number30701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown